Alert archive / Maine / Small Craft Advisories in 2016
Small Craft Advisory 31, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Mar 4, 2016, 3:02 AM EST. It took effect at Mar 5, 2016, 12:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2016, 3:02 AM EST (08:02 UTC)
- In effect from
- Mar 5, 2016, 12:00 AM EST
- Expired
- Mar 5, 2016, 7:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Caribou, ME
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Mar 4, 2:43 AM EST, 19 minutes earlier.
Area forecast discussion, Mar 4, 2:43 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
243 AM EST FRI MAR 4 2016
.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL CREST OVER THE AREA LATE TONIGHT INTO
FRIDAY. LOW PRESSURE MOVING OFF THE MID ATLANTIC STATES WILL PASS
WELL SOUTH OF THE AREA FRIDAY INTO FRIDAY NIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
AFT A VERY COLD START ACROSS THE FA THIS MORN...TEMPS SHOULD
RECOVER TO AFTN HIGHS ABOUT 10 DEG WARMER THAN YSTDY WITH NRN PTNS
OF THE FA REMAINING MCLR. MEANWHILE...HI/MID CLD CVR ALG WITH A NE
BREEZE WILL SPREAD MAINLY INTO DOWNEAST AND E CNTRL PTNS OF THE
FA BY THIS AFTN AS LOW PRES MOVG OFF THE MID ATLC STATES
INTENSIFIES WELL S OF SE NEW ENG. IT APPEARS ATTM...THE OUTER EDGE
OF THE SNFL CANOPY WITH THIS STORM WILL REMAIN JUST SOUTH OF THE
DOWNEAST COAST AT IT'S MAX NWRD XTNT LATE THIS AFTN INTO
TNGT...PERHAPS REACHING INTO SRN PTNS OF OUR COASTAL WATERS.
CLDS WILL BEGIN TO DECREASE ACROSS E CNTRL AND DOWNEAST PTNS OF
THE FA LATE TNGT AS THE LOW TRACKS TO S OF ERN NOVA SCOTIA. WHATS
LEFT OF THE SFC HI WILL CONT RIDGING ACROSS THE N TNGT ALLOWING
ONE MORE NGT OF RADIATIONAL COOLING AND LOW TEMPS WELL BELOW ZERO
OVR BROAD VLY AREAS...SPCLY NW VLYS...WHILE A N BREEZE ON THE
BACKSIDE OF THE DEPARTING LOW KEEPS LOW TEMPS FROM FALLING BELOW
ZERO OVR CNTRL AND DOWNEAST PTNS OF THE FA.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
HIGH PRESSURE DOMINATES WITH SLOWLY MODERATING TEMPERATURES. WILL
GO WITH ANOTHER NIGHT OF SUBZERO READINGS IN NORTHERN AROOSTOOK ON
SATURDAY NIGHT. LOWS WILL INCREASE TO THE SOUTH...WITH LOW TEENS
IN BANGOR AND UPPER TEENS ALONG THE COAST. AN UPPER TROUGH WILL
CAUSE SOME CLOUDS AND PERHAPS A FEW FLURRIES ON SUNDAY WITH HIGH
TEMPERATURES MODERATING INTO THE UPPER 20S NORTH AND LOW-MID 30S
SOUTH. CLOUDS INCREASE MONDAY NIGHT AHEAD OF A WARM FRONT THAT
WILL KEEP LOWS IN THE UPPER SINGLE DIGITS NORTH AND IN THE 20S
NEAR THE COAST.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
THE WARM FRONT WILL CROSS MONDAY MORNING WITH SOME LIGHT SNOW. UP
TO AN INCH IS POSSIBLE...ESPECIALLY TOWARDS THE SAINT JOHN VALLEY.
THE WARM FRONT WILL EXIT EAST MONDAY AFTERNOON AND PRODUCE HIGHS
IN THE MID TO UPPER 30S NORTH AND LOW-MID 40S SOUTH. TEMPERATURES
WILL THEN STAY ABOVE FREEZING UNTIL THURSDAY NIGHT FOR THE
SOUTHERN HALF OF THE FORECAST AREA. LOWS WILL DIP INTO THE 20S
NORTH ON MONDAY NIGHT...BUT WILL ALSO STAY ABOVE FREEZING THERE
UNTIL THURSDAY EVENING. A SECOND WARM FRONT WILL CROSS TUESDAY
NIGHT AS A MAJOR UPPER RIDGE BUILDS. HAVE GONE ABOVE GUIDANCE
WITH TEMPERATURES WELL ABOVE FREEZING FOR THE ENTIRE FORECAST
AREA ON TUESDAY NIGHT. WEDNESDAY HOLDS POTENTIAL FOR A VERY WARM
DAY. WILL GO WITH MID-UPPER 40S NORTH AND MID 50S SOUTH FOR NOW.
RAIN AND CLOUDS MAY KEEP TEMPERATURES LOWER IN THE FAR NORTH. A
WEAK COLD FRONT WILL CROSS WEDNESDAY NIGHT AND GENERATE SLIGHTLY
LOWER TEMPERATURES THURSDAY. THE AIR BEHIND THE FRONT IS JUST
COLD ENOUGH TO STOP SNOW AND ICE MELT FOR LATE WEEK. WITH SEVERAL
DAYS ABOVE FREEZING...EXPECT A LOT OF SNOW MELT...WHERE SNOW COVER
STILL EXISTS IN THE NORTH. RIVER ICE COULD ALSO START TO MOVE BY
THE END OF THIS WARM PERIOD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR XPCTD TDY AND TNGT...WITH A SHORT PD OF MVFR CLGS
POSSIBLE LATE THIS AFTN INTO EVE FOR KBHB.
SHORT TERM: VFR OUTSIDE OF SOME MVFR CIGS SUNDAY AND THE
POSSIBILITY OF IFR IN LIGHT SNOW AND LOW CIGS MONDAY MORNING.
&&
.MARINE...
NEAR TERM: INITIALLY NO HDLNS...BUT WINDS AND SEAS INCREASE LATER
TDY INTO TNGT WITH AN INTENSIFYING LOW IN THE OPEN ATLC WELL S OF
NOVA SCOTIA TO WARRANT A GALE WRNG FOR OUTER MZS050-051 AND AN SCA
FOR INNER BAY/HARBOR MZ052 FOR LATE TNGT INTO SAT. KEPT CLOSE TO
WW3 WV GUIDANCE FOR FCST WV HTS THRU THE NEAR TERM. OTHERWISE...
THE COMBO OF WINDS...SFC TEMPS AND SSTS DO NOT RESULT IN MUCH MORE
THAN LGT FZG SPY TDY AND TNGT...SO NO FZG SPY HDLNS XPCTD ATTM.
SHORT TERM: A GALE WILL END SATURDAY MIDDAY AND GIVE WAY TO AN
SCA INTO SATURDAY EVENING. ANOTHER SCA IS EXPECTED ON MONDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON EST
SATURDAY FOR ANZ052.
GALE WARNING FROM MIDNIGHT TONIGHT TO NOON EST SATURDAY FOR
ANZ050-051.
&&
NEAR TERM...VJN
SHORT TERM...MCW
LONG TERM...MCW
AVIATION...VJN/MCW
MARINE...VJN/MCWHazardous weather outlook, Mar 3, 9:56 PM EST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 956 PM EST THU MAR 3 2016 MEZ001-003-004-050300- NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS- 956 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE...NORTH CENTRAL MAINE AND WEST CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ002-010-050300- NORTHEAST AROOSTOOK-CENTRAL PISCATAQUIS- 956 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR NORTHERN MAINE AND NORTH CENTRAL MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ005-006-011-015>017-029>032-050300- NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 956 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE AND NORTHERN MAINE. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-050300- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 956 PM EST THU MAR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDS WILL APPROACH GALES FOR THE OFFSHORE WATERS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:02 AM EST | Gale Warning | CAR | 31 hr |
Nearby
Small Craft Advisories in Maine, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.